MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556601
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(impact codes): imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.It was reported that when the jagwire was pulled through, the corewire broke and remained inside the pancreatic duct.Reportedly, the patient stayed longer at the hospital for further observation and was sent for imaging.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f08 is being used to capture the reportable event of hospitalization or prolonged hospitalization.Block h10: the returned jagwire was analyzed.Visual analysis and microscopic inspection revealed that the distal tip had almost all the pebax detached, exposing the core wire.Additionally, there is no evidence of core wire being broken.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of core wire break was not confirmed during the product investigation.Based on the condition of the returned device, it is probable that the problem occurred due to excess manipulation of the jagwire.This most likely happened during the procedure when excess force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope, causing the coding to detach.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17029827
Report Number3005099803-2023-02744
Device Sequence Number7012337
Product Code OCY
UDI-Device Identifier08714729172154
UDI-Public08714729172154
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberM00556601
Device Catalogue Number5660
Device Lot Number0030548602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexFemale
Patient Weight95 KG